Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Guest smith29909

Am I TAKING TOO MUCH MEDICATION

Recommended Posts

Guest smith29909

I am a 77year old male with PD, which was diagnosed 7 yrs ago. At first it was only my right hand shaking and chen and teeth trama. Over the years it stayed that way by taking Caarbidopa/Levodopaalong with varioous agronomist. Aboput a year ago it started to move to my right arm and leg and possible to my riight eye, so now I am taking 2 25-100mg tabs every 4 hrs, plus 1 Amantadine 3 times daily.I also have a slleeping disorder in that I act out my dreams. After injuring my self one night, I was put on Clonazepam 2 mg tsbs every night, plus 1 Trazodone 50mgs every night to help my getting to sleep.

 

Do you think that this is too much, or can you suggest. any other treatment. Now I am loosing my ability to speak and wright.

 

Thank you.

Share this post


Link to post
Share on other sites

This is not too much medication but I have a few suggestions.

 

In many cases 3 times a day dosing is inferior to timing the doses at say exactly 3 or 4 hours. On time every time!

 

Second with that much sleep medication I always get a sleep consult and sleep study for exact diagnosis and treatment. Some people also find re-dosing sinemet when awakening gets them back to sleep.

Share this post


Link to post
Share on other sites

So if I wake up after only a couple of hours because of cramps, too much spit or a nightmare, taking sinemet could help me go back to sleep? Been trying to get a good night sleep for the past several months. The sleeping pills prescribed haven't helped with any of the things that wake me up.

Share this post


Link to post
Share on other sites

Yes that is definitely possible and something you and your doc should discuss; along with a formal sleep study.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×